Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Apr 4, 2017, 11:34 AM EDT for Genesee County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 11:34 AM EDT (15:34 UTC)
- Expired
- Apr 4, 2017, 12:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 47 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WWUS81 KBUF 041534 SPSBUF Special Weather Statement National Weather Service Buffalo NY 1134 AM EDT TUE APR 4 2017 NYZ003-011>013-041615- Livingston-Wyoming-Genesee-Monroe- 1134 AM EDT TUE APR 4 2017 ...A SHOWER WILL AFFECT NORTH CENTRAL WYOMING...NORTH CENTRAL LIVINGSTON...SOUTHWESTERN MONROE AND GENESEE COUNTIES... At 1133 AM EDT, a heavy shower was located near Darien Lakes State Park, moving east at 30 mph. An isolated rumble of thunder will be possible as well Wind gusts up to 50 mph are possible with this shower. Locations impacted include... Batavia, Darien Lakes State Park, Le Roy, Avon, Attica, Byron, Caledonia, Churchville, Oakfield and Riga. This includes Interstate 90 between exits 48A and 47. This shower may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4285 7838 4303 7843 4316 7786 4292 7775 TIME...MOT...LOC 1533Z 256DEG 28KT 4296 7833 $$ Mitchell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:56 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 6:56 AM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
656 AM EDT Tue Apr 4 2017
.SYNOPSIS...
A strong low pressure system will track north of Lake Ontario toward
Quebec today into tonight, bringing rain and perhaps some scattered
thunderstorms this afternoon as the cold front sweeps across the
region. Strong winds will follow the front across western NY. High
pressure will then bring a brief return to drier and quieter weather
for Wednesday, before another low approaches from the Ohio Valley
and brings more widespread soaking rainfall late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface analysis and satellite imagery this morning show a stacked
low pressure system over central Michigan, with a warm frontal
boundary extending eastward across the North Country into eastern
NY. This warm front will continue to march northward through the
North Country bringing moderate to heavy rain through mid-morning
there, while a dry slot is working into western NY in the warm
sector of the low.
In the wake of the warm front pushing to our north, rain will become
scattered across western NY this morning organized along weak
synoptic forcing of a mid-level wave and weak surface trough
reflection. This can currently be seen moving into northeast PA,
with remnant showers from last nights convection across the Ohio
Valley. Temperatures will also rise across western NY and the
northern Finger Lakes today with help from the break in
precipitation, as well as strengthening downslope southerly flow
ahead of the approaching cold front. Expect high temperatures to
surge into the mid 60s in the Genesee Valley and northern Finger
Lakes where downslope flow will be maximized.
The forecast becomes quite interesting for this afternoon. Water
vapor satellite imagery shows a distinct shortwave over Iowa
tracking slowly eastward this morning. This wave will accelerate
eastward in the wake of the surface low pressure system tracking
into southern Ontario. This wave will reach western NY between 18
and 21Z, and exiting to our east after 00Z. Two key roles this wave
will play are enhancing convection along the strongly forced cold
front and bringing strong to potentially damaging winds across the
Niagara Frontier to Rochester.
With respect to the wind across the Niagara Frontier to Rochester:
Despite this not being an ideal/text-book case for a high wind event
from the Lake Erie shore across to Rochester, enough parameters
appear favorable for a High Wind Warning this afternoon into early
this evening, with Wind Advisories buffering this warning to the
east. It is important to note right off the bat that this event will
NOT be as damaging as the March event that produced 70 to 80 mph
wind gusts from Batavia to Rochester. However, the important
difference to note with this event is that the ground is now quite
water-logged after the last couple weeks of wet weather and recent
rains overnight. This will make it much easier for shallow rooted
trees to be toppled. Looking at some details for this event, a
surface low will be tracking to our northwest across southern
Ontario to north of Lake Ontario by tonight, while maintaining near
992mb before starting to fill tonight. Normally a deepening low
pressure system to our northwest is more well suited for a high wind
event, but forecast models continue to indicate 925 mb winds around
45 to 55 mph depending on which model guidance you believe. Low
level lapse rates will steepen with cold air advection behind the
front, with an area of strong synoptic subsidence under a 1.5 PVU
intrusion to around 550-600 mb tracking across Lake Erie to the
Finger Lakes by late afternoon. Expect wind gusts 45 to 55 mph will
be fairly common for a 2-3 hour period centered near 21Z across the
Niagara Frontier to Rochester, with a few stronger gusts reaching 60
mph, particularly between Buffalo and Rochester near Batavia. These
strongest gusts will likely be realized inland from downtown Buffalo
due to some protection from the more stable air over Lake Erie.
With respect to the convection this afternoon along the cold frontal
boundary: The environment will destabilize from about the Genesee
Valley eastward by early this afternoon, with a 100-300 J/kg of CAPE
not out of the question. The strongly forced cold front on the nose
of a 1.5 PVU intrusion to around 550-600 mb will help to kick of a
broken line of showers and scattered thunderstorms across the
western Southern Tier by around 18Z, which will likely show some
marginal strengthen near and just east of the Genesee Valley around
21Z. A possible scenario in this case is a stronger thunderstorm
anchored on the nose of the PV intrusion that is capable of
producing strong wind gusts. Although this threat will likely
quickly exit our forecast area into central NY by mid-late
afternoon.
The weather will start to quiet down tonight behind the cold front
and behind the mid-level trough passage. Winds will diminish across
the region, and cooler temperatures and drier air will move into the
region. Lows tonight will bottom out in the upper 30s and low 40s.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
While this period will start off with fair dry weather...the last in
a long series of very wet southern stream systems will once again
generate significant rains across our forecast area. The inclement
weather will not only persist into the weekend...but it could be
enough to send some of our tributaries and inland lakes over their
banks. Hydrology details can be found at the bottom of this
discussion. As far as the day to day details...
Wednesday will easily qualify as the 'nicest' weather day of the
period...as a progressive mid level ridge will pass across the
region. This ridge will be accompanied by a narrow strip of high
pressure that will be wedged between an exiting storm system over
the Canadian Maritimes and a deepening low that will be approaching
from the Ohio Valley. This will offer our forecast area a badly
needed break from the rain...one that will allow local tributaries
to 'take a breath' to help digest recent rains. The break will be
short lived though...as high clouds will already be streaming into
the region from the next system while low clouds will finally exit
parts of the eastern Lake Ontario region. Temperatures will be on
the warm side of normal. Partial sunshine and H85 temps averaging 5c
will support afternoon highs that will range form the mid-upper 50s
in the west to the around 50 across the North Country.
The next storm system will approach from the Upper Ohio Valley
Wednesday night in the form of another moisture laden sub 995mb low.
Like the previous several cyclones...this feature will push a fairly
strong warm front northwards across our forecast area. A 45-50kt low
level jet will ride up and over a fairly tight baroclinic zone...
which is forecast to extend west to east across Lake Ontario and the
North Country by daybreak Thursday. Additional lift will be provided
by a coupled H25 jet and divergent flow...so the resulting rainfall
will likely be heavy at times. There is also greater consensus that
elevated instability (CAPE 100-200 j/kg) would encourage some
convection over the western counties. Will add a chance of thunder
along with heavy rain to the forecast from the Finger Lakes west to
Lake Erie. Will remain fully 'invested' with POPS near 100...
especially over the western counties.
Along with another soaking rain...there will be growing concern for
strong downslope winds between Lake Erie and the Chautauqua Ridge.
BUFKIT profiles from both the NAM and GFS depict fairly strong
southeast winds...orthogonal to the ridge...above an inversion just
above the ridges. Winds could gust over 45 mph in this area during
the overnight. Finally...the western counties will once again
experience a diurnal temp trend as temps will climb from early night
lows in the mid-upper 40s.
In the wake of a strong jet digging into the base of the deepening
longwave trough Wednesday night and Thursday morning...phasing of
the split flow will take place over the Ohio Valley. This will lead
to a closed off low in the vicinity of Ohio by Thursday afternoon
while its attendant surface low is forecast to intensify to an
anomalously low pressure of 983mb. That is a solid 4 STD from normal
and equates to having a return interval of once in a generation for
this time of year. The sfc low will rapidly deepen over Pennsylvania
then rotate northward to western New York. While the strong
baroclinic zone will push north of our region in the process...150-
200m hgt falls and impulses rotating around the periphery of the
newly closed low (channelled vorticity) will keep widespread rain
over the region. Will keep the mention of thunder from Wayne County
to the North Country in the vcnty of the warm front during the
morning...but do not see the instability to warrant keeping thunder
in place across the western counties. Rainfall for just the daylight
hours of Thursday will be in the neighborhood of three quarters of
an inch to an inch. Again...100 pops will be in place.
The vertically stacked low will drift north across New York state
Thursday night. The GFS prefers a solution that would have the
center of the large...slow moving system pass directly across our
forecast area. Given the lack of forcing directly under the feature
in this scenario...the outcome would favor light rain and possibly
some drizzle. On the other hand...the ECMWF has a much more dynamic
storm system that continues to deepen the sfc low while tracking it
across the eastern half of the state...some 50-100 miles further
east than the GFS. This second solution would have the semblance of
a deformation zone over our western counties where rainfall would
certainly be more significant. Will blend (hate that word) the two
for the sake of QPF...which should average another half inch across
the forecast area. This may be enough to push some tributaries to
near bankfull...so have expanded the flood watch to include many of
the western counties. As if this were not enough...colder air
wrapping around the backside of the stacked low could encourage some
of the rain to fall as wet snow across the higher terrain of the
Southern Tier.
Friday and Friday night...the broad closed off storm system will
drift east and begin to 'open up' across New England. Deep synoptic
moisture on the backside of the system will push east across our
forecast area in the process...with embedded shortwaves within the
cyclonic flow combining with some orographic lift from the northerly
low level winds helping to generate more precipitation. While the
bulk of this will be light rain...some wet snow will mix in across
the higher terrain with just snow showers anticipated by late Friday
night. It is not out of the question that some areas pick up a few
inches of wet snow. Temperatures Friday will struggle to make it
into the 40s in many areas...while the Southern Tier should stay in
the 30s throughout the day.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
After several days of simply miserable weather...we will experience
a pronounced turn about to beautiful Spring conditions. This high
confidence forecast will include temperatures that will climb to at
LEAST 70 on Monday. All of the available guidance appears to be too
cool by the end of the period. In some cases...the guidance may be
off by more than 10 deg F.
The large scale synoptic pattern during this period will feature a
broad ridge that will amplify as it will move east from the center
of the country. The axis of this burgeoning feature will pass over
our forecast area late Sunday and Monday...while H85 temps will
climb to at least 10c. Given near full mixing...this would easily
support afternoon temperatures in the 70s for Monday. If the ECMWF
package is right...H85 temps could climb to 14c...which would
encourage the warmer valleys to touch 80. Before we break into the
clear to experience the beautiful weather...we will have to get
through Saturday.
The start of the weekend will remain unseasonably chilly as cold
advection on the backside of the exiting storm system will keep H85
temps near or below zero c. This will hold our daytime highs in the
40s while leftover mixed rain and snow showers will finally taper
off and end.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Behind the main push of rain along the warm front, there will be a
brief break in rainfall early this morning with only widely
scattered showers across western NY as a dry slot moves into the
region. There could be some breaks to VFR conditions across
KBUF/KIAG/KROC during this time.
During the day today, showers will again become likely with
scattered thunderstorms possible as a cold front moves from west to
east across the region. MVFR conditions will dominate again, with
localized IFR in heavier showers/thunderstorms.
Strong winds will also develop across western NY, the Niagara
Frontier to Rochester behind the frontal passage, with southwest to
west gusts 40 to 45 knots common.
Outlook...
Tuesday night...Lingering showers ending, winds diminishing,
and flight conditions improving to MVFR/VFR.
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR/IFR in widespread rain.
Friday...MVFR/IFR in rain or snow.
Saturday...MVFR/VFR with a chance of snow showers.
&&
.MARINE...
Relatively deep low pressure will track across Southern Ontario
today, when it will swing its trailing cold front across the Lower
Great Lakes. A period of stronger southwesterly to westerly winds
will begin following the passage of the low and its cold front
today, then will linger into tonight or Wednesday depending upon
location. For this reason, small craft advisories have been hoisted
as outlined below.
&&
.HYDROLOGY...
There will be two chances for flooding, stemming from a pair of
low pressure systems which will bring a couple rounds of soaking
rain to the region. It appears the greater risk for flooding
will be with the second system which will produce rain Wednesday
night through at least Friday. However, the first system will
generate an inch to an inch and a half of rain across the
Eastern Lake Ontario region and portions of the Finger Lakes
Region. This will have the potential to cause flooding in the
Black River Basin, as well as areas along the Seneca and Oswego
Rivers and Cross Lake.
The flood watch from Wayne County across the eastern Lake
Ontario region has been expanded to include all of the western
Finger Lakes as well as much of western New York.
MMEFS ensembles suggest the greater risk for flooding for most areas
is with the second system. There still is quite a bit of uncertainty
in terms of QPF with this system, with basin averages expected to be
as high as two to two and half inches. The rain will fall over a
prolonged 60 to 72 hour period...which will help to somewhat alleviate
the flood risk. This said...locally higher amounts will be
possible...and this may potentially result in flooding.
The water level remains high on the Seneca River between Montezuma
downstream to Cross Lake. The expectation is that levels will remain
fairly steady this morning, and then may rise a little during
the midday and afternoon in response to the recent rains. The
flow of water is highly complex through the Seneca and Oswego
river systems given the numerous locks and dams of the canal
system. There are already minor impacts along the river and lake
banks, and it will not take much of a rise to cause flooding in
these areas.
Because there will be some (but not a lot of) time between these
systems...the greatest flood potential will be on slower
responding rivers and lakes. Another way of looking at this is
that the more susceptible areas will be the larger tributaries
and rivers that cover a larger drainage basin. This may also
include the Seneca and Oswego rivers...which are not forecast
points. It also includes Canandaigua Lake (and other lakes)
which can have issues due high levels. Slower responding rivers
such as the Black and Genesee Rivers may also approach flood
stage. These trends are also reflected in MMEFS ensembles...with
the likelihood that many will reach at least action stage. For
the faster responding Buffalo creeks, MMEFS ensembles show a
wide range of possibilities, depending on exactly where the
heaviest rain falls.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Saturday afternoon for NYZ004>008.
Wind Advisory from noon today to 11 PM EDT this evening for
NYZ004-013-014-020-021.
High Wind Warning from noon today to 11 PM EDT this evening
for NYZ001>003-010>012-019-085.
Flood Watch from Thursday morning through Saturday afternoon
for NYZ001>003-010>014-085.
MARINE...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Wednesday for LEZ020.
Small Craft Advisory from 11 AM this morning to 5 AM EDT
Wednesday for LEZ040-041.
Small Craft Advisory from 11 AM this morning to 2 AM
EDT Wednesday for LOZ030.
Small Craft Advisory from 2 PM this afternoon to 2 PM EDT
Wednesday for LOZ043-044.
Small Craft Advisory from 2 PM this afternoon to 8 AM EDT
Wednesday for LOZ042.
Small Craft Advisory from 5 PM this afternoon to 2 PM EDT
Wednesday for LOZ045.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH
MARINE...CHURCH
HYDROLOGY...APFFEL/RSHHazardous weather outlook, Apr 4, 4:49 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 449 AM EDT Tue Apr 4 2017 NYZ005>008-050900- Northern Cayuga-Oswego-Jefferson-Lewis- 449 AM EDT Tue Apr 4 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-050900- Wayne- 449 AM EDT Tue Apr 4 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-010>012-050900- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming- 449 AM EDT Tue Apr 4 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-050900- Livingston-Ontario- 449 AM EDT Tue Apr 4 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-050900- Chautauqua- 449 AM EDT Tue Apr 4 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong southeast winds could gust to 45 mph near Lake Erie and across the ridges Wednesday night. As much as two inches of rain will be possible Wednesday night into Friday. This will produce significant rises on area tributaries. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ085-050900- Southern Erie- 449 AM EDT Tue Apr 4 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-021-050900- Cattaraugus-Allegany- 449 AM EDT Tue Apr 4 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. As much as two inches of rain will be possible Wednesday night into Friday. This will produce significant rises on area tributaries. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-050900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 449 AM EDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Apr 4, 11:34 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Buffalo NY 1134 AM EDT TUE APR 4 2017 NYZ003-011>013-041615- Livingston-Wyoming-Genesee-Monroe- 1134 AM EDT TUE APR 4 2017 ...A SHOWER WILL AFFECT NORTH CENTRAL WYOMING...NORTH CENTRAL LIVINGSTON...SOUTHWESTERN MONROE AND GENESEE COUNTIES... At 1133 AM EDT, a heavy shower was located near Darien Lakes State Park, moving east at 30 mph. An isolated rumble of thunder will be possible as well Wind gusts up to 50 mph are possible with this shower. Locations impacted include... Batavia, Darien Lakes State Park, Le Roy, Avon, Attica, Byron, Caledonia, Churchville, Oakfield and Riga. This includes Interstate 90 between exits 48A and 47. This shower may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4285 7838 4303 7843 4316 7786 4292 7775 TIME...MOT...LOC 1533Z 256DEG 28KT 4296 7833 Mitchell
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:39 AM EDT | High Wind Warning | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more | 15 hr |
| Apr 4, 12:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Apr 4, 12:31 PM EDT | Special Weather Statement | BUF | Wayne | 59 min |
| Apr 4, 2:12 PM EDT | Special Marine Warning | BUF | 63 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.